Coreg and Breathing Problems

I just left the ER. I started having trouble breathing last night and today just sitting at the table I couldn't breathe.
Now about 3 weeks ago, I agreed to give Coreg one more try after my doctor insisted.

My labs were:
BNP: 13
TROPONIN <0.015
DDIMER 190

Chest xray showed no failure, labs showed no pulmonary embolism,and mild cardiomegaly.
I wonder if this is the coreg or the Norvasc. Does Coreg make CHF 'symptoms' feel worse before they get better.
My GERD has really been acting up and the doctor diagnosed me with GERD exacerbation. Norvasc kills my stomach and makes me bloat with stomach burning.
Is it possible for the CHF to get worse without it showing on labs and diagnostics?
Has any body with breathing problems on Coreg gotten any better with the breathing?

Thanks so much,
bre

Report post

10 replies. Join the discussion

Sorry your feeling poorly. I am sure you can feel what you feel without it showing on tests. CHF can get better and worse within 1-2 months per my cardiologist. Many lifestyle factors can contribute to our heart health. Stress, fatigue, salt, diet, medications etc..... hang in there girl. :))

Report post

Hi Bre just been reading about Coreg and it can cause breathing problems do you have asthma?
One thing for sure dont just stop taking them, it may make matters worse speak to your GP again.....but if Dr's your side are anything like mine here, then they will totally ignore what that warning slip of paper says inside the med box!!.......
.....Even though these 'Dont take If's' are in printed in black and white before their very eyes they'll not take any heed.
I have at least half dozen problems on the list due to Bisoprolol and every time I question them with the Dr he says 'NOooo! dont think it's anything connected with those...' I'm scared not to take them because I dont want to risk another H/A but I would be real mad if there was an alternative to these problem meds and Dr 's just too lackadaisy to let us in on it.

Report post

Here is the problem that I have with these meds and doctors. No one will tell me if I continue to take the coreg that they won't guarantee that I wont go into respiratory failure.
This is the whole paradox that I find with medicine.
They are not open to other alternatives, but can't guarantee that your treatment will work.
Therefore a patient is supposed to suffer while they 'practice'(literally) their medicine.

Bre

Report post

Hi, It could very welll be the coreg.It has helped me so much but i do wheeze and am short of breath..most all the time.It is worse in the am.
Talk to your dr. i cant talk to mine , looking for another one ..not easy.
Hope you soon feel better.
luv you, liz

Report post

Bre -- You don't mention what dosage level of Coreg you are on.... I know from experience that lowering the dosage abruptly (mine went from 50mg to25 mg) can cause problems with breathing, AFib, etc. I also assume that going back on it at a high dose (without titrating) can also cause problems. Seems like many women on this site have Docs who simply start them on a high dose, stop abruptly etc. which, from what I've read, can cause all sorts of serious problems.
Coreg worked wonders for me, but initially I was titrated VERY slowly from 3 mg to 50 mg (over about a 4-month period. Even then, I did notice shortness of breath for a week or so each time it was increased. Sorry you are having these symptoms -- not fun! Take care. Hugs, laurali

Report post

Bre, I've been on coreg for just over two years now, it's has it's side effects, I have a dry cough and have on occasionly shortness of breath. But the side effects are better than being in the CCU. My Cardio Dr has decreased and increase my dosage over and over to get the mix just right.
I currently 40 mg, before I started with 10 then 20 then 40. My Ef went from 15 to 40 over the last two years.
Talk to your Dr again! I right mix with will make most of us better. Best of luck!

Report post

Lauri, yes my doctor did lower the dose abrutply from 12 to 3mg . The goal was to wean me off. I was having short of breath before but now it is worse.
This is my third beta blocker and I just cant tolerate them.

I wish I could as it has done some miracles.
I am taking Bidil now for CHF. It is an interesting drug.
It really scares me when i get short of breath.

bre

Report post

Had a horrible time when I first went onto Coreg. Now I believe it was from the combo of meds that they had started abruptly. I take Coreg 50 mg. daily. I started out on 3mg. then 12 mg. and then 25mg. then 50mg. I recently went back to 50 after having dropped because of weight gain that I HATE. I noticed that I am able to do alot more with the increase. Just finished cleaning the oven with OVEN CLEANER that has the terrible fumes and I did it. In the past over the years I was unable to stand it one spot and do most anything.

Report post

I'm not quite clear on what specific kinds of breathing problems you were having, but I hated Coreg even on the smallest dose. It always made me feel short of breath with a certain heaviness. The best description I can give is: On a super hot & humid day as you walk out of the ac into the heat & humidity. You feel almost a weight on your chest & can't breathe. I hated that feeling. I went off it, but I don't have super high BP or other problems. I am sorry you are having such a hard time!

Report post

HI Ball,
My breathing was so bad i went to the ER. Trust me it takes a lot to get me to the ER.
It felt like I was gasping and I couldnt catch my breath.
It was not the kind of breathing'that you cant get in a good breath'. I was gasping. Almost like a asthma attacj but i dont have asthma.

Bre

Report post

This discussion is closed to replies. We close all discussions after 90 days.

If there's something you'd like to discuss, click below to start a new discussion.

Things you can do

Support WomenHeart

Help WomenHeart reach its goals and support people like yourself by making a donation today.

Donate to  WomenHeart

Discussion topics

Heart health links and resources


The SCAD Ladies Stand Up -- Read the special report

Community leaders

Disclaimer

The information provided by this online support network through WomenHeart: The National Coalition for Women with Heart Disease and Inspire is for general informational purposes only. The information is not intended to substitute for professional medical advice, diagnoses, or treatment. If you are ill, or suspect that you are ill, see a doctor immediately. In an emergency, call 911 or go to the nearest emergency room. WomenHeart: The National Coalition for Women with Heart Disease never recommends or endorses any specific physicians, products or treatments for any condition.